Alert archive / New Jersey / Gale Watches in 2013

Gale Watch 5, NWS Philadelphia/Mount Holly

February 6, 2013

NWS Philadelphia/Mount Holly issued this gale watch at Feb 6, 2013, 3:29 PM EST. It took effect at Feb 8, 2013, 6:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 6, 2013, 3:29 PM EST (20:29 UTC)
In effect from
Feb 8, 2013, 6:00 PM EST
Expired
Feb 7, 2013, 2:43 PM EST
In force
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

661 
WHUS71 KPHI 062029
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
329 PM EST WED FEB 6 2013

ANZ450>453-070930-
/O.CON.KPHI.SC.Y.0012.000000T0000Z-130206T2200Z/
/O.NEW.KPHI.SR.A.0002.130208T1800Z-130209T1800Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
329 PM EST WED FEB 6 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...
...STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A STORM
WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY
AFTERNOON.

* WINDS...NORTHWEST WITH A FEW GUSTS TO 25 KT THE REMAINDER OF
  THIS AFTERNOON ALONG THE NEW JERSEY COAST. THEN NORTHEAST 25 TO
  35 KT WITH GUSTS POSSIBLY UP TO 50 KT FOR A TIME...ESPECIALLY
  FRIDAY AFTERNOON OR FRIDAY NIGHT. WINDS BECOMING NORTH TO
  NORTHWEST SATURDAY MORNING.

* SEAS...LESS THAN 4 FEET THIS AFTERNOON BUT INCREASING TO 8 TO 12
  FEET FRIDAY AND FRIDAY NIGHT.

* TIMING...THE SMALL CRAFT ADVISORY IS IN PROGRESS BUT SOON WILL EXPIRE.

* CONFIDENCE...ABOVE AVERAGE FOR A STRONG GALE EVENT FRIDAY INTO
  SATURDAY BUT A BIT LESS THAN AVERAGE FOR STORM FORCE GUSTS
  LASTING MORE THAN 2 HOURS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL
LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR
PLANS.

&&

$$

ANZ430-431-070930-
/O.NEW.KPHI.GL.A.0005.130208T1800Z-130209T1800Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
329 PM EST WED FEB 6 2013

...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY
AFTERNOON.

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 45 KT.

* SEAS...3 TO 5 FEET.

* TIMING...DEVELOPING SOMETIME FRIDAY AFTERNOON AND LASTING INTO 
  MIDDAY SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ454-455-070930-
/O.NEW.KPHI.SR.A.0002.130208T1800Z-130209T1800Z/
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
329 PM EST WED FEB 6 2013

...STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A STORM
WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY
AFTERNOON.

* WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 50 KT BECOMING NORTHWEST
  BY SATURDAY MORNING.

* SEAS...7 TO 10 FEET.

* CONFIDENCE...ABOVE AVERAGE FOR A STRONG GALE EVENT FRIDAY INTO
  SATURDAY BUT A BIT LESS THAN AVERAGE FOR STORM FORCE GUSTS
  LASTING MORE THAN 2 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$


DRAG
4 follow-up statements
338 
WHUS71 KPHI 062206
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
506 PM EST WED FEB 6 2013

ANZ450>453-071100-
/O.EXP.KPHI.SC.Y.0012.000000T0000Z-130206T2200Z/
/O.CON.KPHI.SR.A.0002.130208T1800Z-130209T1800Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
506 PM EST WED FEB 6 2013

...STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WINDS...NORTHEAST 25 TO 35 KT WITH GUSTS POSSIBLY UP TO 50 KT
  FOR A TIME...ESPECIALLY FRIDAY AFTERNOON OR FRIDAY NIGHT. WINDS
  BECOMING NORTH TO NORTHWEST SATURDAY MORNING.

* SEAS...INCREASING TO 8 TO 12 FEET FRIDAY AND FRIDAY NIGHT.

* CONFIDENCE...ABOVE AVERAGE FOR A STRONG GALE EVENT FRIDAY INTO
  SATURDAY BUT A BIT LESS THAN AVERAGE FOR STORM FORCE GUSTS
  LASTING MORE THAN 2 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48
TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ430-431-071100-
/O.CON.KPHI.GL.A.0005.130208T1800Z-130209T1800Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
506 PM EST WED FEB 6 2013

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON...

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 45 KT.

* SEAS...3 TO 5 FEET.

* TIMING...DEVELOPING SOMETIME FRIDAY AFTERNOON AND LASTING INTO
  MIDDAY SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ454-455-071100-
/O.CON.KPHI.SR.A.0002.130208T1800Z-130209T1800Z/
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
506 PM EST WED FEB 6 2013

...STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY AFTERNOON...

* WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 50 KT BECOMING NORTHWEST
  BY SATURDAY MORNING.

* SEAS...7 TO 10 FEET.

* CONFIDENCE...ABOVE AVERAGE FOR A STRONG GALE EVENT FRIDAY INTO
  SATURDAY BUT A BIT LESS THAN AVERAGE FOR STORM FORCE GUSTS
  LASTING MORE THAN 2 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48
TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
428 
WHUS71 KPHI 070826
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
326 AM EST THU FEB 7 2013

ANZ430-431-072200-
/O.NEW.KPHI.SC.Y.0013.130208T0900Z-130208T2300Z/
/O.EXT.KPHI.GL.A.0005.130208T2300Z-130209T2300Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
326 AM EST THU FEB 7 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 6 PM EST FRIDAY...
...GALE WATCH NOW IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 6 PM EST FRIDAY.

* WINDS...NORTHEAST 15 TO 25 KT WITH LATE TONIGHT INTO FRIDAY.
  NORTH 15 TO 25 KT WITH GUSTS UP TO 40 KT FRIDAY NIGHT INTO
  SATURDAY MORNING.

* SEAS...3 TO 5 FEET.

* TIMING...SMALL CRAFT WINDS DEVELOPING LATE TONIGHT AND
  CONTINUING INTO FRIDAY AFTERNOON. GALE FORCE WINDS DEVELOPING
  FRIDAY EVENING AND LASTING INTO MIDDAY SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ANZ450>455-072200-
/O.NEW.KPHI.SC.Y.0013.130208T0900Z-130208T2300Z/
/O.EXT.KPHI.SR.A.0002.130208T2300Z-130209T2300Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
326 AM EST THU FEB 7 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 6 PM EST FRIDAY...
...STORM WATCH NOW IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 6 PM EST FRIDAY.

* WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT LATE
  TONIGHT INTO FRIDAY. NORTH 20 TO 30 KT WITH GUSTS UP TO 45 KT
  FRIDAY NIGHT INTO SATURDAY MORNING.

* SEAS...3 TO 5 FEET TONIGHT...AND 6 TO 11 FEET FRIDAY INTO FRIDAY
  NIGHT. 

* TIMING...SMALL CRAFT WINDS DEVELOPING LATE TONIGHT AND CONTINUING
  INTO FRIDAY AFTERNOON. GALE AND POSSIBLY STORM FORCE WINDS
  DEVELOPING FRIDAY EVENING AND LASTING INTO MIDDAY SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
320 
WHUS71 KPHI 071457
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
957 AM EST THU FEB 7 2013

ANZ430-431-080400-
/O.CON.KPHI.SC.Y.0013.130208T0900Z-130208T2300Z/
/O.CON.KPHI.GL.A.0005.130208T2300Z-130209T2300Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
957 AM EST THU FEB 7 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM EST
FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY AFTERNOON...

* WINDS...NORTHEAST 15 TO 25 KT WITH LATE TONIGHT INTO FRIDAY.
  THEN NORTH GUSTS 40-45 KT FRIDAY NIGHT INTO SATURDAY MORNING.

* SEAS...3 TO 5 FEET.

* TIMING...SMALL CRAFT WINDS DEVELOPING LATE TONIGHT AND 
  CONTINUING INTO FRIDAY AFTERNOON. GALE FORCE WINDS DEVELOPING 
  FRIDAY EVENING AND LASTING INTO MIDDAY SATURDAY.

* UPGRADE POTENTIAL... AT 11 AM TODAY WE MAY UPGRADE LOWER
  DELAWARE BAY TO A STORM WARNING FOR FRIDAY AFTERNOON INTO
  SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ANZ450>455-080400-
/O.CON.KPHI.SC.Y.0013.130208T0900Z-130208T2300Z/
/O.CON.KPHI.SR.A.0002.130208T2300Z-130209T2300Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
957 AM EST THU FEB 7 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM EST
FRIDAY...
...STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY AFTERNOON...

* WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT LATE
  TONIGHT INTO FRIDAY MORNING. NORTH 25 TO 35 KT WITH GUSTS UP TO
  50 KT FRIDAY NIGHT INTO SATURDAY MORNING.

* SEAS...8 TO 14 FEET.

* TIMING...SMALL CRAFT WINDS DEVELOPING LATE TONIGHT AND 
  CONTINUING INTO FRIDAY AFTERNOON. GALE AND POSSIBLY STORM 
  FORCE WINDS DEVELOPING FRIDAY EVENING AND LASTING INTO MIDDAY 
  SATURDAY.

* UPGRADE POTENTIAL... AT 11 AM TODAY WE MAY UPGRADE TO A STORM
  WARNING FOR FRIDAY AFTERNOON INTO SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

DRAG
131 
WHUS71 KPHI 071943
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
243 PM EST THU FEB 7 2013

ANZ430-431-080945-
/O.UPG.KPHI.SC.Y.0013.130208T0900Z-130208T2300Z/
/O.NEW.KPHI.GL.W.0006.130208T1500Z-130209T2300Z/
/O.UPG.KPHI.GL.A.0005.130208T2300Z-130209T2300Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
243 PM EST THU FEB 7 2013

...GALE WARNING IN EFFECT FROM 10 AM FRIDAY TO 6 PM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 6 PM EST
SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE
GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 40 OR 45 KT
  SHIFTING NORTHWEST FRIDAY NIGHT.

* SEAS...3 TO 6 FEET....HIGHEST AT THE BAY ENTRANCE. 

* TIMING...WHILE SMALL CRAFT ADVISORY CONDITIONS DEVELOP LATE
  TONIGHT...THE PRIMARY GALE FORCE WINDS WILL OCCUR FRIDAY AND
  FRIDAY NIGHT. WE MAY YET NEED TO UPGRADE LOWER DELAWARE BAY TO A
  STORM WARNING IN FORECASTS ISSUED FRIDAY BUT FOR NOW...A STRONG
  GALE WILL OCCUR.

* SNOW AND FREEZING SPRAY...A PERIOD OF HEAVY SNOW IS LIKELY FRIDAY
  NIGHT ALONG WITH A CHANCE FOR FREEZING SPRAY...ESPECIALLY ALONG
  THE NEW JERSEY COAST.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ450>455-080945-
/O.UPG.KPHI.SC.Y.0013.130208T0900Z-130208T2300Z/
/O.NEW.KPHI.SR.W.0001.130208T1500Z-130209T1100Z/
/O.UPG.KPHI.SR.A.0002.130208T2300Z-130209T2300Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
243 PM EST THU FEB 7 2013

...STORM WARNING IN EFFECT FROM 10 AM FRIDAY TO 6 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 6 AM EST
SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE
STORM WATCH IS NO LONGER IN EFFECT.

* WINDS...NORTHEAST 20 TO 30 KT WITH GUSTS UP TO 50 KT SHIFTING 
  NORTHWEST FRIDAY EVENING. 

* SEAS...7 TO 12 FEET.

* TIMING...WHILE SMALL CRAFT WINDS CONDITIONS WILL DEVELOP LATE
  TONIGHT...THE PRIMARY EVENT IS FRIDAY MIDDAY THROUGH FRIDAY
  NIGHT WHEN SEVERAL HOURS OF STORM FORCE GUSTS SHOULD OCCUR.

* SNOW AND FREEZING SPRAY...A PERIOD OF HEAVY SNOW IS LIKELY
  FRIDAY NIGHT ALONG WITH A CHANCE FOR FREEZING SPRAY...ESPECIALLY
  ALONG THE NEW JERSEY COAST. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$


DRAG

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Feb 6, 2:18 PM EST, 1 hour 11 minutes earlier.

Area forecast discussion, Feb 6, 2:18 PM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
218 PM EST WED FEB 6 2013

.SYNOPSIS...
STRONG HIGH PRESSURE WILL BUILD INTO QUEBEC TONIGHT THROUGH THURSDAY.
A COASTAL STORM IS EXPECTED TO MOVE NORTHEAST FROM THE NORTH
CAROLINA COAST THURSDAY NIGHT...BECOMING VERY INTENSE AS IT MOVES
TO A POSITION SOUTHEAST OF CAPE COD EARLY SATURDAY. HIGH PRESSURE
IS THEN EXPECTED TO BUILD INTO THE REGION FOR THE WEEKEND. AN AREA
OF LOW PRESSURE IS EXPECTED TO MOVE ACROSS THE NORTHERN PART OF
THE COUNTRY ON MONDAY INTO MONDAY NIGHT, DRAGGING A COLD FRONT
ACROSS OUR AREA.

&&

.NEAR TERM /THROUGH TONIGHT/...
REMAINDER OF THIS AFTERNOON...GRADUAL CLEARING AS DRIER COLDER AIR
MIXES OUT THE THE DECK OF CLOUDS NEAR 4500 FT. NW WINDS G15-25
KTS.

TONIGHT...HIGH PRESSURE BUILDS TO OUR NORTH AND WE HAVE A MOSTLY
CLEAR CHILLY NIGHT WITH RADIATIONAL COOLING PREVAILING. CIRRUS
INCREASES TOWARD SUNRISE. LOWS A BIT COLDER THAN THE 12Z/6 NCEP
MOS GUIDANCE. AND IDENTICAL TO OUR 0830Z KPHI FCST. WINDS BECOMING
LIGHT NORTH.

&&

.SHORT TERM /THURSDAY/...
THURSDAY...DRY WITH STRONG COLD HIGH PRESSURE OVER QUEBEC.
CONSIDERABLE CLOUDINESS LOWERS DOWN TO 10000 FT. MAX TEMPS
30S EXCEPT LOWER 40S KESN THROUGH KGED. WIND NE 5 TO 15 KTS
BECOMING E LATE IN THE DAY WITH WARMING GUSTS TO THE SST ALONG
THE NJ AND DE COASTS. OF INTEREST IS THE SMALL POSSIBILITY OF
SOME ONSHORE FLOW CONVERGENCE GENERATED FLURRIES CENTRAL-NNJ
INTO NE PA. THIS IS WITHIN THE NCEP NAM/GFS BL RH GREATER THAN
80 PCT FCST. THE ECMWF HAS NO HINT OF THIS. IF THE FUTURE GFS/NAM
MODELS LOWER THIS BL RH...THEN THE FLURRIES WONT OCCUR.
ATTM...BEST CHANCE OF THOSE FLURRIES IS AFTER 19Z.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THE MAIN FOCUS OF THE EXTENDED CONTINUES TO BE THE COASTAL STORM
THAT IS EXPECTED TO AFFECT OUR AREA ON FRIDAY.

THURSDAY NIGHT, A SHORT WAVE WILL BE MOVING OUT OF THE GREAT
LAKES WITH WEAK SURFACE LOW PRESSURE APPROACHING FROM THE
NORTHWEST. AT THE SAME TIME, ANOTHER SHORT WAVE WILL BE
APPROACHING FROM THE SOUTHWEST, WHILE A COASTAL STORM BEGINS TO
STRENGTHEN AND MOVE OFF THE NORTH CAROLINA COAST. THE LOW TO THE
NORTHWEST WILL LIKELY WEAKEN WHILE THE COASTAL LOW BECOMES THE
DOMINANT PLAYER. WE SHOULD BEGIN HAVING SOME OVERRUNNING
PRECIPITATION FORM THE COASTAL LOW MOVING TOWARD OUR AREA
OVERNIGHT THURSDAY INTO EARLY FRIDAY MORNING. TEMPERATURES SHOULD
BE COOL ENOUGH FOR PRECIPITATION TO BEGIN IN MANY AREAS AS SNOW,
BEFORE CHANGING TO A SNOW, SLEET, AND/OR FREEZING RAIN MIXTURE AND
AS TEMPERATURES CONTINUE TO RISE, LIQUID RAIN FOR MANY AREAS BY
FRIDAY. THE MODELS STILL HAVE SOME DIFFERENCES IN THE TIMING AND
PLACEMENT OF THE LOW WHICH WOULD HAVE AN IMPACT ON THE TIMING AND
P-TYPE. OUR FARTHEST NORTH AREAS COULD HOLD ON TO THE SNOW LONGEST
AND COULD END UP WITH SEVERAL INCHES OF SNOW. AS WE MOVE INTO
FRIDAY NIGHT, PRECIPITATION SHOULD BEGIN ENDING FROM SOUTHWEST TO
NORTHEAST AS THE LOW MOVES TO OUR NORTHEAST. WIND SHOULD INCREASE
AS WELL WITH THE COASTAL STORM AS WELL AND COULD GUST 20-30 MPH
FRIDAY INTO FRIDAY NIGHT.

THE ECMWF IS SLOWER TO MOVE THE STORM TO THE NORTHEAST AND KEEPS
PRECIPITATION ACROSS OUR AREA EVEN INTO SATURDAY. FOR NOW, WE KEEP
THE FORECAST DRY SATURDAY. HIGH PRESSURE BEGINS TO BUILD IN FROM
THE WEST LATE SATURDAY, SO THE PRESSURE GRADIENT WILL REMAIN TIGHT
THROUGH MOST OF SATURDAY. THEREFORE WINDS WILL LIKELY REMAIN GUSTY
AROUND 20-25 MPH THROUGH THE AFTERNOON. THE HIGH BUILDS OVER THE
REGION SATURDAY NIGHT THEN PUSHES OFFSHORE ON SUNDAY, SO DRY
WEATHER IS EXPECTED TO CONTINUE THROUGH SUNDAY.

AN AREA OF LOW PRESSURE IS EXPECTED TO TRACK ACROSS THE NORTHERN
TIER OF THE COUNTRY MONDAY INTO TUESDAY OF NEXT WEEK, WHILE
DRAGGING A COLD FRONT ACROSS OUR AREA. THE GFS IS RATHER
PROGRESSIVE WITH THE SYSTEM, WHILE THE ECMWF STALLS THE BOUNDARY
NEAR THE AREA AND PRODUCES SEVERAL WAVES ALONG THE BOUNDARY
THROUGH TUESDAY. WITH THE GUIDANCE AGREEING THAT SUNDAY NIGHT
THROUGH MONDAY NIGHT HAVING THE BEST POTENTIAL FOR PRECIPITATION,
WE KEEP THIS PERIOD WITH THE HIGHEST POPS. DEPENDING OF THE FINAL
TRACK, THIS MAY BE MORE OF A RAIN PRODUCER FOR MOST AREAS.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

REMAINDER OF TODAY...VFR SCT TO BKN CLDS AOA 4000 FT. THE CIGS
SHOULD THIN EVERYWHERE TO SCT OR FEW CLOUDS NEAR 22Z AS DRIER AIR
ASSOCIATED WITH THE CFP DEEPENS IN THE BOUNDARY LAYER. NW WIND
GUSTS 20-25 KTS.

TONIGHT...VFR. N WIND LESS THAN 12 KTS BECOMING NE LATE.

THURSDAY...VFR CIGS AOA 10000 FT WITH A SCT-BKN DECK NEAR 2500 FT
POSSIBLE AFTER 19Z PER A MOISTENING BAND OF OCEAN RELATED RH IN
THE INCREASING ELY FLOW.

OUTLOOK...

THURSDAY NIGHT...VFR EARLY, BECOMING MVFR AND POSSIBLY IFR OVERNIGHT
WITH RAIN SOUTH, SNOW NORTH, AND WINTRY MIX POSSIBLE ALONG THE
DELAWARE RIVER.

FRIDAY...MVFR AND IFR WITH RAIN SOUTH, WINTRY MIX CHANGING TO RAIN
NORTH. INCREASING WINDS WITH GUSTS 20-25 KNOTS.

FRIDAY NIGHT...MVFR/IFR EARLY, IMPROVING OVERNIGHT AND PRECIPITATION
ENDING. WIND GUSTS 20-25 KNOTS.

SATURDAY-SUNDAY...MOSTLY VFR. GUSTY WINDS SATURDAY, DECREASING
SATURDAY NIGHT AND SUNDAY.

&&

.MARINE...
SCA ISSUED NJ COAST FOR SCT GUSTS 25 KTS THIS AFTN. NO SCA ELSEWHERE
ATTM.

TONIGHT...NORTH WINDS AND SEAS WILL DIMINISH.

THURSDAY...NE-E FLOW G20 KTS.

OUTLOOK...
A COASTAL STORM IS EXPECTED TO MOVE OFF THE NORTH CAROLINA COAST
THURSDAY NIGHT AND ACROSS OUR COASTAL WATERS ON FRIDAY. WINDS ARE
EXPECTED TO INCREASE WITH THIS STORM, PICKING UP TO AT LEAST SMALL
CRAFT ADVISORY FRIDAY, WITH POSSIBLE GALE FORCE WINDS LATE IN THE
DAY FRIDAY INTO FRIDAY NIGHT AND SATURDAY MORNING. WINDS WILL
LIKELY DROP BACK TO SMALL CRAFT ADVISORY SATURDAY BEFORE DROPPING
BELOW ADVISORY LEVELS SATURDAY NIGHT INTO SUNDAY AS HIGH PRESSURE
BUILDS ACROSS THE WATERS.

&&

.TIDES/COASTAL FLOODING...
A STRONG COASTAL STORM IS EXPECTED TO AFFECT THE AREA FRIDAY. THE
STORM HAS THE POTENTIAL TO CAUSE AT LEAST SOME MINOR COASTAL
FLOODING. THE GOOD NEWS IS WE ARE IN BETWEEN TIDE CYCLES, BUT THE
FORECAST STILL NEEDS TO BE MONITORED, ESPECIALLY FOR THE SATURDAY
MORNING HIGH TIDE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
     ANZ450>453.

&&

SYNOPSIS...DRAG/ROBERTSON 218
NEAR TERM...DRAG 218
SHORT TERM...DRAG 218
LONG TERM...ROBERTSON
AVIATION...DRAG/ROBERTSON 218
MARINE...DELISI/DRAG/ROBERTSON 218
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Feb 6, 5:02 AM EST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
502 AM EST WED FEB 6 2013

NJZ001-007>009-PAZ054-055-060>062-101-103-105-071015-
SUSSEX-WARREN-MORRIS-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
502 AM EST WED FEB 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE WILL BE PATCHY DENSE FOG AROUND THE AREA THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STRONG COASTAL STORM IS EXPECTED TO AFFECT THE AREA FRIDAY. A
PERIOD OF ACCUMULATING SNOWFALL IS EXPECTED FROM FRIDAY MORNING
INTO FRIDAY EVENING. GUSTY WINDS ARE ALSO POSSIBLE FRIDAY INTO
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ001-MDZ008-012-015-019-020-NJZ010-015>019-PAZ070-071-102-104-106-
071015-
NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SOMERSET-MERCER-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
502 AM EST WED FEB 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE WILL BE PATCHY DENSE FOG AROUND THE AREA THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STRONG COASTAL STORM IS EXPECTED TO AFFECT THE AREA FRIDAY. A
PERIOD OF A WINTRY MIX IS POSSIBLE EXPECTED EARLY FRIDAY MORNING
BEFORE CHANGING TO RAIN DURING THE DAY. THE RAIN MAY CHANGE BACK TO
SNOW FRIDAY NIGHT. GUSTY WINDS ARE ALSO POSSIBLE FRIDAY INTO
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ002>004-NJZ012>014-020>027-071015-
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
502 AM EST WED FEB 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN
NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THERE WILL BE PATCHY DENSE FOG AROUND THE AREA THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STRONG COASTAL STORM IS EXPECTED TO AFFECT THE AREA FRIDAY. A
PERIOD OF A WINTRY MIX IS POSSIBLE EXPECTED EARLY FRIDAY MORNING
BEFORE CHANGING TO RAIN DURING THE DAY. THE RAIN MAY CHANGE BACK TO
SNOW FRIDAY NIGHT. GUSTY WINDS ARE ALSO POSSIBLE FRIDAY INTO
FRIDAY NIGHT. MINOR COASTAL FLOODING IS POSSIBLE WITH THE HIGH
TIDE ON SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-450>455-071015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
502 AM EST WED FEB 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

GALE CONDITIONS ARE POSSIBLE FOR A PERIOD FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 11:46 PM ESTFreezing Rain AdvisoryPHIBurlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 5 more3 hr
Feb 6, 11:26 AM ESTSmall Craft AdvisoryPHI6 hr
Feb 6, 3:29 PM ESTStorm WatchPHI23 hr
Feb 6, 3:50 PM ESTWinter Storm WatchPHIHunterdon, Mercer, Middlesex, Monmouth, Morris, Somerset and 2 more24 hr

Nearby

Gale Watches in New Jersey, 2013Every gale watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.